zbMATH — the first resource for mathematics

Resolvent estimates for normally hyperbolic trapped sets. (English) Zbl 1228.81170
Summary: We give pole free strips and estimates for resolvents of semiclassical operators which, on the level of the classical flow, have normally hyperbolic smooth trapped sets of codimension two in phase space. Such trapped sets are structurally stable and our motivation comes partly from considering the wave equation for Kerr black holes and their perturbations, whose trapped sets have precisely this structure. We give applications including local smoothing effects with epsilon derivative loss for the Schrödinger propagator as well as local energy decay results for the wave equation.

81Q20 Semiclassical techniques, including WKB and Maslov methods applied to problems in quantum theory
81Q05 Closed and approximate solutions to the Schrödinger, Dirac, Klein-Gordon and other equations of quantum mechanics
83C57 Black holes
83C75 Space-time singularities, cosmic censorship, etc.
Full Text: DOI arXiv
[1] Alexandrova, I.; Bony, J.-F.; Ramond, T., Semiclassical scattering amplitude at the maximum of the potential, Asymptot. Anal., 58, 57-125 (2008) · Zbl 1163.35004
[2] Blue, P.; Sterbenz, J., Uniform decay of local energy and the semi-linear wave equation on Schwarzschild space, Commun. Math. Phys., 268, 2, 481-504 (2006) · Zbl 1123.58018
[3] Bolsinov, A. V.; Matveev, S. V.; Fomenko, A. T., Topological classification of integrable Hamiltonian systems with two degrees of freedom. List of all systems of small complexity, Russ. Math. Surv., 45, 2, 59-99 (1990) · Zbl 0705.58025
[4] Bony, J.-F.; Häfner, D., Decay and non-decay of the local energy for the wave equation on the De Sitter-Schwarzschild metric, Commun. Math. Phys., 282, 697-719 (2008) · Zbl 1159.35007
[5] Bony, J.-F., Fujiie, S., Ramond, T., Zerzeri, M.: Spectral projection, residue of the scattering amplitude, and Schrodinger group expansion for barrier-top resonances. arXiv:0908.3444 · Zbl 1246.35033
[6] Bony, J.-M.; Chemin, J.-Y., Espaces fonctionnels associés au calcul de Weyl-Hörmander, Bull. Soc. Math. France, 122, 77-118 (1994) · Zbl 0798.35172
[7] Burq, N., Smoothing effect for Schrödinger boundary value problems, Duke Math. J., 123, 403-427 (2004) · Zbl 1061.35024
[8] Burq, N.; Guillarmou, C.; Hassell, A., Strichartz estimates without loss on manifolds with hyperbolic trapped geodesics, Geom. Funct. Anal., 20, 3, 627-656 (2010) · Zbl 1206.58009
[9] Burq, N.; Zworski, M., Resonance expansions in semi-classical propagation, Commun. Math. Phys., 232, 1-12 (2001) · Zbl 1042.81582
[10] Burq, N.; Zworski, M., Control in the presence of a black box, J. Am. Math. Soc., 17, 443-471 (2004) · Zbl 1050.35058
[11] Carter, B., Global structure of the Kerr family of gravitational fields, Phys. Rev., 174, 1559-1571 (1968) · Zbl 0167.56301
[12] Christianson, H., Semiclassical non-concentration near hyperbolic orbits, J. Funct. Anal., 262, 145-195 (2007) · Zbl 1119.58018
[13] Christianson, H.: Quantum monodromy and non-concentration near a closed semi-hyperbolic orbit. Trans. Am. Math. Soc (to appear), arXiv:0803.0697 · Zbl 1230.58020
[14] Dafermos, M., Rodnianski, I.: Lectures on black holes and linear waves. arXiv:0811.0354v1 · Zbl 1079.35069
[15] Datchev, K., Local smoothing for scattering manifolds with hyperbolic trapped sets, Commun. Math. Phys., 286, 3, 837-850 (2009) · Zbl 1189.58016
[16] Dimassi, M.; Sjöstrand, J., Spectral asymptotics in the semiclassical limit (1999), Cambridge: Cambridge University Press, Cambridge
[17] Donninger, R., Schlag, W., Soffer, A.: A proof of Price’s Law on Schwarzschild black hole manifolds for all angular momenta. arXiv:0908.4292 · Zbl 1205.83041
[18] Donninger, R., Schlag, W., Soffer, A.: On pointwise decay of linear waves on a Schwarzschild black hole background. arXiv:0911.3179 · Zbl 1242.83054
[19] Dyatlov, S.: Quasinormal modes for Kerr-De Sitter black holes: a rigorous definition and the behaviour near zero energy
[20] Evans, L.C., Zworski, M.: Lectures on semiclassical analysis. http://math.berkeley.edu/ zworski/semiclassical.pdf
[21] Fenichel, N., Persistence and smoothness of invariant manifolds for flow, Indiana Univ. Math. J., 21, 3, 193-226 (1972) · Zbl 0246.58015
[22] Finster, F.; Kamran, N.; Smoller, J.; Yau, S.-T., Decay of solutions of the wave equation in the Kerr geometry, Commun. Math. Phys., 264, 2, 465-503 (2006) · Zbl 1194.83015
[23] Finster, F.; Kamran, N.; Smoller, J.; Yau, S.-T., Erratum: “Decay of solutions of the wave equation in the Kerr geometry”, Commun. Math. Phys., 264, 2, 465-503 (2006) · Zbl 1194.83015
[24] Finster, F.; Kamran, N.; Smoller, J.; Yau, S.-T., Erratum: “Decay of solutions of the wave equation in the Kerr geometry”, Commun. Math. Phys., 280, 2, 563-573 (2008) · Zbl 1194.83014
[25] Gérard, C.; Sjöstrand, J., Semiclassical resonances generated by a closed trajectory of hyperbolic type, Commun. Math. Phys., 108, 391-421 (1987) · Zbl 0637.35027
[26] Gérard, C.; Sjöstrand, J., Resonances en limite semiclassique et exposants de Lyapunov, Commun. Math. Phys., 116, 193-213 (1988) · Zbl 0698.35118
[27] Helffer, B., Sjöstrand, J.: Résonances en limite semi-classique. Mém. Soc. Math. France (N.S.) 24-25 (1986) · Zbl 0631.35075
[28] Hirsch, M.W., Pugh, C.C., Shub, M.: Invariant Manifolds. Lecture Notes in Mathematics, vol. 583. Springer, Berlin (1977) · Zbl 0355.58009
[29] Hörmander, L., The Analysis of Linear Partial Differential Operators. vol. III, IV (1985), Berlin: Springer, Berlin
[30] Ikawa, M., Decay of solutions of the wave equation in the exterior of several convex bodies, Ann. Inst. Fourier, 38, 113-146 (1988) · Zbl 0636.35045
[31] Kokkotas, K. D.; Schmidt, B. G., Quasi-normal modes of stars and black holes, Living Rev. Relativ., 2, 2 (1999) · Zbl 0984.83002
[32] Nonnenmacher, S.; Zworski, M., Quantum decay rates in chaotic scattering, Acta Math., 203, 149-233 (2009) · Zbl 1226.35061
[33] Nonnenmacher, S., Zworski, M.: Semiclassical resolvent estimates in chaotic scattering. Appl. Math. Res. Express. doi:10.1093/amrx/abp003 · Zbl 1181.81055
[34] Petkov, V.; Stoyanov, L., Analytic continuation of the resolvent of the Laplacian and the dynamical zeta function, Anal. PDE, 3, 4, 427-489 (2010) · Zbl 1251.37031
[35] Sá Barreto, A.; Zworski, M., Distribution of resonances for spherical black holes, Math. Res. Lett., 4, 1, 103-121 (1997) · Zbl 0883.35120
[36] Sjöstrand, J., Geometric bounds on the density of resonances for semiclassical problems, Duke Math. J., 60, 1-57 (1990) · Zbl 0702.35188
[37] Sjöstrand, J.: A trace formula and review of some estimates for resonances. In: Microlocal analysis and spectral theory (Lucca, 1996) NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., vol. 490, pp. 377-437. Kluwer, Dordrecht (1997) · Zbl 0877.35090
[38] Sjöstrand, J.; Zworski, M., Complex scaling and the distribution of scattering poles, J. AMS, 4, 4, 729-769 (1991) · Zbl 0752.35046
[39] Sjöstrand, J.; Zworski, M., Quantum monodromy and semiclassical trace formulae, J. Math. Pure Appl., 81, 1-33 (2002) · Zbl 1038.58033
[40] Sjöstrand, J.; Zworski, M., Fractal upper bounds on the density of semiclassical, Duke Math. J., 137, 381-459 (2007) · Zbl 1201.35189
[41] Stefanov, P., Approximating resonances with the complex absorbing potential method, Commun. Partial Differ. Eq., 30, 10-12, 1843-1862 (2005) · Zbl 1095.35017
[42] Tang, S. H.; Zworski, M., Resonance expansions of scattered waves, Commun. Pure Appl. Math., 53, 1305-1334 (2000) · Zbl 1032.35148
[43] Tataru, D.; Tohaneanu, M., Local energy estimate on kerr black hole backgrounds, Preprint, arXiv, 0810-5766 (2008)
[44] Tohaneanu, M.: Strichartz estimates on Kerr black hole backgrounds. arXiv:0910.1545 · Zbl 1234.35275
[45] Wunsch, J.; Zworski, M., Distribution of resonances for asymptotically euclidean manifolds, J. Diff. Geom., 55, 43-82 (2000) · Zbl 1030.58024
[46] Zworski, M., Poisson formula for resonances in even dimensions, Asian J. Math., 2, 615-624 (1998)
[47] Zworski, M.: Resonances in physics and geometry. Notice AMS 46(3) (1999) · Zbl 1177.58021
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.